What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Jul 14, 5:32 PM CST, 43 minutes earlier.
Area forecast discussion, Jul 14, 5:32 PM CST, 43 minutes before
Area Forecast Discussion
National Weather Service Quad Cities IA IL
632 PM CDT Sat Jul 14 2018
...AVIATION UPDATE...
.SYNOPSIS...
Issued at 237 PM CDT Sat Jul 14 2018
Isolated showers continued into the early afternoon hours over
parts of eastern Iowa and northwest Illinois. More widespread
thunderstorms were developing over northeast Missouri. Under a
partly to mostly cloudy sky, early afternoon temperatures ranged
from the upper 70s to upper 80s. Heat index values were as high as
the upper 90s in southeast Iowa and west central Illinois.
&&
.SHORT TERM...(This Evening through Sunday)
ISSUED AT 237 PM CDT Sat Jul 14 2018
The main short term issues are thunderstorm coverage and
intensity.
In the near term, the more favorable moisture, instability, and
modest deep layer shear favors roughly the southeast third of the
forecast area for strong to isolated severe storms through the
evening. Precipitable water values are again pooling around 2
inches in this area, and with weak flow, pockets of heavy rain are
again expected. Similar to yesterday, most areas can take plenty
of additional rain and any significant flooding issues would
likely be limited to small urban areas. Precip loaded storms
favoring isolated downbursts and small surging segments will
likely pose a challenge again today, with small areas of enhanced
winds possible.
Overnight, storms are expected to decrease in coverage with early
morning fog especially north. Expect relatively low coverage of
storms through the day with a very low severe threat. It will be
another warm and muggy day with heat index values in the 90s.
.LONG TERM...(Sunday Night through Saturday)
ISSUED AT 237 PM CDT Sat Jul 14 2018
There will be a chance of storms Sunday night into Monday morning
as a weak surface boundary lingers across the area. Monday will
be the last hot and muggy day as this boundary moves southeast
during the day ending the chance of storms. High temperatures will
be in the mid 80s.
Tuesday and Wednesday, the upper air pattern will shift to a
northwest flow as a long wave ridge builds over the inter-mountain
west and a deep trough develops over the Great Lakes region. This
flow will usher in much drier air, along with sunny skies, as
high pressure builds into the upper midwest from out of Canada.
High temperatures will range in the low to mid 80s on both days
with dewpoints dropping into the upper 50s to around 60. Overnight
low temperatures will range in the lower 60s with a few upper 50s
possible in normally colder areas across the northern part of the
forecast area.
Thursday through Saturday, An upper level shortwave will push
through through the western ridge aloft Thursday and Friday bringing
with it the next chance of storms. High temperatures Thursday and
Friday will be in the upper 70s to lower 80s. On Saturday skies will
be dry as high pressure builds into the area behind the departing
shortwave.
&&
.AVIATION...(For the 00Z TAFS through 00Z Sunday Evening)
ISSUED AT 627 PM CDT Sat Jul 14 2018
Scattered TSRA at and near KMLI/KBRL will bring brief periods of
MVFR/IFR through 02z/15. Otherwise, expect VFR conditions through
07z/15 with decaying convection across eastern Iowa and northern
Illinois. After 07z/15 patchy fog with IFR/LIFR conditions is
possible due to light winds. After 14z/15 expect MVFR/VFR
conditions with diurnal SHRA/TSRA developing.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.
&&
SYNOPSIS...RP Kinney
SHORT TERM...RP Kinney
LONG TERM...Kuhl
AVIATION...08
Hazardous weather outlook, Jul 14, 2:14 PM CST, 4 hours 1 minute before
Hazardous Weather Outlook
National Weather Service Quad Cities IA IL
314 PM CDT Sat Jul 14 2018
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-152015-
Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson-
Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson-
Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll-
Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson-
Warren-Hancock-McDonough-Scotland-Clark-
314 PM CDT Sat Jul 14 2018
This Hazardous Weather Outlook is for portions of north central
Illinois...northwest Illinois...west central Illinois...east
central Iowa...northeast Iowa...southeast Iowa and northeast
Missouri.
.DAY ONE...THIS AFTERNOON AND TONIGHT
Scattered thunderstorms will continue into this evening across
portions of the outlook area. A few of these storms may become
severe with damaging winds the main threat. Areas south of
Interstate 80 have the highest risk of severe weather. Torrential
rainfall will also accompany these storms, causing minor flooding
of streets and roads.
In addition, heat index values will be around 100 through late
afternoon in southeast Iowa, extreme northeast Missouri and
western Illinois.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
Thunderstorms are possible Sunday into early Monday. The main
threat from these storms will be locally heavy rainfall.
Conditions will remain warm and humid Sunday with heat index
values as high as the mid to upper 90s.
There is a chance of thunderstorms Wednesday and Thursday. It is
too soon to determine the potential for severe weather.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed this afternoon into this evening,
mainly south of Interstate 80.
RP Kinney
In the hours before
Special weather statement, Jul 14, 4:53 PM CST, 1 hour 22 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
553 PM CDT SAT JUL 14 2018
ILC161-IAC163-142330-
Rock Island-Scott-
553 PM CDT SAT JUL 14 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ROCK ISLAND AND
CENTRAL SCOTT COUNTIES UNTIL 630 PM CDT...
At 553 PM CDT, a strong thunderstorm was located over Rock Island,
moving north at 15 mph.
Wind gusts of 50 to 55 mph and pea size hail are possible with this
storm.
Minor flooding of streets and creeks in urban areas is possible.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Buffalo, Long Grove, Riverdale, Donahue, McCausland,
Maysville, Panorama Park, Pleasant Valley, Park View, Campbells
Island, Rock Island Arsenal, Mississippi Valley Fairgrounds and
Davenport Municipal Airport.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 289 and 303.
Interstate 74 in Illinois between mile markers 1 and 3.
Interstate 280 between mile markers 1 and 9.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4175 9042 4174 9043 4174 9041 4173 9041
4173 9039 4148 9043 4148 9067 4174 9075
4174 9070 4176 9043
TIME...MOT...LOC 2253Z 176DEG 11KT 4153 9056
GibbsSpecial weather statement, Jul 14, 5:09 PM CST, 1 hour 6 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
609 PM CDT SAT JUL 14 2018
ILC131-161-150045-
Rock Island-Mercer-
609 PM CDT SAT JUL 14 2018
...A THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT SOUTHWESTERN ROCK
ISLAND AND NORTHERN MERCER COUNTIES UNTIL 745 PM CDT...
At 609 PM CDT, radar indicated a thunderstorm with heavy rain was
located near Hamlet, or 9 miles north of Aledo. The thunderstorm with
heavy rain is nearly stationary.
Minor flooding of area creeks and streams is possible.
Rainfall amounts of 1 to 2 inches have fallen across the area.
Additional rainfall amounts up to one inch are possible.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4129 9109 4130 9107 4137 9107 4139 9105
4141 9105 4142 9103 4143 9100 4143 9096
4142 9094 4143 9091 4142 9053 4121 9054
4122 9109 4124 9111 4125 9111
TIME...MOT...LOC 2309Z 158DEG 1KT 4133 9079
GibbsLocal storm report, Jul 14, 5:16 PM CST, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
616 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0616 PM HEAVY RAIN BUSHNELL 40.56N 90.51W
07/14/2018 M2.29 INCH MCDONOUGH IL TRAINED SPOTTER
RAINFALL SINCE 4:30 PM.
&&
GROSSSpecial weather statement, Jul 14, 5:18 PM CST, 57 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
618 PM CDT SAT JUL 14 2018
ILC071-IAC057-150045-
Henderson-Des Moines-
618 PM CDT SAT JUL 14 2018
...A THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT HENDERSON AND DES
MOINES COUNTIES UNTIL 745 PM CDT...
At 617 PM CDT, radar indicated a thunderstorm with heavy rain was
located over Burlington. The thunderstorm with heavy rain is nearly
stationary.
Minor flooding of area creeks and streams is possible.
Rainfall amounts of one to one and a half inches have fallen across
the area. Additional rainfall amounts up to one inch are possible.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4069 9112 4070 9111 4070 9114 4072 9116
4072 9118 4071 9118 4072 9120 4071 9121
4072 9121 4075 9125 4075 9128 4077 9129
4081 9139 4081 9137 4100 9137 4099 9100
4094 9079 4066 9079
TIME...MOT...LOC 2317Z 207DEG 0KT 4084 9114
GibbsSpecial weather statement, Jul 14, 5:35 PM CST, 40 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
635 PM CDT SAT JUL 14 2018
ILC073-161-IAC163-150100-
Rock Island-Henry-Scott-
635 PM CDT SAT JUL 14 2018
...A THUNDERSTORM PRODUCING HEAVY RAIN WILL AFFECT SOUTHEASTERN ROCK
ISLAND...NORTHWESTERN HENRY AND SOUTHEASTERN SCOTT COUNTIES UNTIL 800
PM CDT...
At 634 PM CDT, radar indicated a thunderstorm with heavy rain was
located over Rock Island and nearly stationary.
Minor flooding of streets and creeks in urban areas is possible.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 294 and 306.
Interstate 80 in Illinois between mile markers 1 and 10.
Interstate 74 in Illinois between mile markers 1 and 13.
Interstate 88 between mile markers 1 and 3.
Interstate 280 between mile markers 7 and 18.
Minor flooding is possible. If you are driving and encounter a
flooded roadway, Turn around, don't drown. Most flood deaths occur in
vehicles.
LAT...LON 4143 9073 4167 9057 4164 9022 4133 9039
TIME...MOT...LOC 2334Z 341DEG 5KT 4147 9060
Gibbs
Local storm report, Jul 14, 5:45 PM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
645 PM CDT SAT JUL 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM FLASH FLOOD 2 S ULAH 41.23N 90.15W
07/14/2018 HENRY IL LAW ENFORCEMENT
ONE LANE WASHED OUT ON N 570TH AVE BETWEEN
1400-1550TH ST.
&&
GROSS